Page 1 of 3 123 LastLast
Results 1 to 10 of 27

Thread: Still sneezing, new medication

  1. #1
    Young Bun Ross's Avatar
    Join Date
    Aug 2017
    Location
    East Sussex
    Posts
    55

    Default Still sneezing, new medication

    so Marnie is still sneezing bless her been just over a month now and the vet has found from the nose swab there more bacteria in her nose then most rabbits,
    after a couple of failed attempts using baytril, we have now received the Cephalexin antibiotics, anybody have any experience with this? apparently it might make her poos abit runny but I hope this works for her!

  2. #2
    Wise Old Thumper MightyMax's Avatar
    Join Date
    Dec 2004
    Posts
    31,805

    Default

    Quote Originally Posted by Ross View Post
    so Marnie is still sneezing bless her been just over a month now and the vet has found from the nose swab there more bacteria in her nose then most rabbits,
    after a couple of failed attempts using baytril, we have now received the Cephalexin antibiotics, anybody have any experience with this? apparently it might make her poos abit runny but I hope this works for her!

    Are you giving the Cephalexin orally? You are injecting, yes? ..

    http://www.medirabbit.com/Safe_medic...ntibiotics.htm

    http://www.rabbit.org/health/antibiotics.html

    It's one we used to use in the old days .. Are the bacteria sensitive to it? Are there other antibiotics that it might be sensitive to?


    To be fair (and I remember saying this before), I don't find systemic antibiotics good at getting rid of nasal bacteria. Nebulising and bisolvon are good, in my view. I have also been referred to use alternative treatments which have been highly successful in the absence of antibiotics (and of course only with vet's referral)

  3. #3
    Young Bun Ross's Avatar
    Join Date
    Aug 2017
    Location
    East Sussex
    Posts
    55

    Default

    well vets prescribed it, as he cant think of what else to do, with the baytril failing, and no signs of a forigen object lodged in her nose, its the step he was willing to try on her at this stage after his research

    and yes orally, its just how I was told to give it to her, I don't think id be able to ingect it in to her

  4. #4
    Wise Old Thumper MightyMax's Avatar
    Join Date
    Dec 2004
    Posts
    31,805

    Default

    Quote Originally Posted by Ross View Post
    well vets prescribed it, as he cant think of what else to do, with the baytril failing, and no signs of a forigen object lodged in her nose, its the step he was willing to try on her at this stage after his research

    and yes orally, its just how I was told to give it to her, I don't think id be able to ingect it in to her

    Please read the two articles I posted above.

    ***Cephalexin is for injection only ***


    It's for injection, as it can cause antibiotic induced diarrhoea if given by mouth. One of my rabbits experienced antibiotic induced diarrhoea having been given an inappropriate antibiotic by mouth. It took me 11 days of intense nursing round the clock, with lots of supportive therapy to save him from the c.diff that the antibiotics (given and dispensed by the vet) had caused.


    http://www.medirabbit.com/Unsafe_med...ntibiotics.htm
    Last edited by MightyMax; 08-12-2017 at 12:05 AM.

  5. #5
    Young Bun Ross's Avatar
    Join Date
    Aug 2017
    Location
    East Sussex
    Posts
    55

    Default

    oh my now I'm really concerned! I already gave her first dose! ill ring my vet in the morning!

  6. #6
    Wise Old Thumper MightyMax's Avatar
    Join Date
    Dec 2004
    Posts
    31,805

    Default

    Quote Originally Posted by Ross View Post
    oh my now I'm really concerned! I already gave her first dose! ill ring my vet in the morning!

    Ring the vet before you give any more, please!

    And ... do think about your vet and their knowledge of rabbits. You can always seek a second opinion from another vet?

  7. #7
    Young Bun Ross's Avatar
    Join Date
    Aug 2017
    Location
    East Sussex
    Posts
    55

    Default

    she should be okay after just one 1.4ml dose right?

  8. #8
    Wise Old Thumper MightyMax's Avatar
    Join Date
    Dec 2004
    Posts
    31,805

    Default

    Quote Originally Posted by Ross View Post
    she should be okay after just one 1.4ml dose right?

    Just don't give any more!

    Sorry to shout, but after my first post I was concerned you hadn't taken it on board. Difficult when a Forum member like myself (who's totally unqualified) goes against what a vet says, but I do have first hand experience of antibiotic induced Enterotoxemia in Rabbits ...

    Read more at: https://wagwalking.com/rabbit/condition/enterotoxemia

    https://wagwalking.com/rabbit/condition/enterotoxemia

    http://www.peteducation.com/article....+1799&aid=2581

  9. #9
    Young Bun Ross's Avatar
    Join Date
    Aug 2017
    Location
    East Sussex
    Posts
    55

    Default

    oh ive taken it all on board and done the research on the internet and the link you sent me (thank you very much)
    I'm just really concerned about the 1 does I have given her earlier today :/

    thank you for the advise tho

  10. #10
    Wise Old Thumper MightyMax's Avatar
    Join Date
    Dec 2004
    Posts
    31,805

    Default

    Quote Originally Posted by Ross View Post
    oh ive taken it all on board and done the research on the internet and the link you sent me (thank you very much)
    I'm just really concerned about the 1 does I have given her earlier today :/

    thank you for the advise tho

    One thing I had to do to get my rabbit back on track was to get a prescription for Questran. It's a human medication, and is very useful in the kind of cases of diarrhoea we are talking about.

    http://www.globalrph.com/cholestyramine.htm

    If you suspect she has diarrhoea, or even going off her food, then I should ask your vet about a prescription which you can get in any 'human' pharmacy.

    However, if it were me, I would seriously think about going to a different vet if you think she is poorly in the next day or so. That's what I did. The vet that gave me the inappropriate antibiotics and caused the c.diff enterotoxemia was definitely not the one I sought treatment from (and got the questran) that saved my rabbit's life. I had no idea about these things 25 years or so ago when this happened to me, but I managed to search and find something which was extremely lucky

    She will probably be quite OK, and I really hope so, and you are most welcome for any info I can give to help

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •